Results 1 to 5 of 5

Thread: Consequences of too much levothyroxine?

  1. #1
    Join Date
    May 2011
    Posts
    9,199
    Feedback Score
    2 (100%)

    Consequences of too much levothyroxine?

    As I have been taking this drug for a decade I've got a bit complacent.
    My dosage was 50 mcg for about seven years, I get a new prescription of 75mcg that I have been taking, my bad for six months, ooops!
    The VA shits a pickle and I'm seeing an endocrinologist after a recent blood test and they want me back on a 50mcg dose. Honestly, I feel better on 75 and I may have a bit of anxiety, but damn, I'm working out, losing weight and getting things done.
    As a guy approaching sixty, this dose is my preference, so why is everyone so worried?
    BTW I'm also bi weekly taking testosterone injections.

  2. #2
    Join Date
    Feb 2009
    Location
    Florida
    Posts
    14,685
    Feedback Score
    5 (100%)
    Quote Originally Posted by Averageman View Post
    As I have been taking this drug for a decade I've got a bit complacent.
    My dosage was 50 mcg for about seven years, I get a new prescription of 75mcg that I have been taking, my bad for six months, ooops!
    The VA shits a pickle and I'm seeing an endocrinologist after a recent blood test and they want me back on a 50mcg dose. Honestly, I feel better on 75 and I may have a bit of anxiety, but damn, I'm working out, losing weight and getting things done.
    As a guy approaching sixty, this dose is my preference, so why is everyone so worried?
    BTW I'm also bi weekly taking testosterone injections.
    You didn't say what the results were but simply google hyper thyroidism for possible issues of too much levothyroxine.
    - Will

    General Performance/Fitness Advice for all

    www.BrinkZone.com


    “Those who do not view armed self defense as a basic human right, ignore the mass graves of those who died on their knees at the hands of tyrants.”

  3. #3
    Join Date
    May 2011
    Posts
    9,199
    Feedback Score
    2 (100%)
    I did, there doesn't seem to be a logical reason why not to run the dosages a bit high.

  4. #4
    Join Date
    Feb 2009
    Location
    Florida
    Posts
    14,685
    Feedback Score
    5 (100%)
    Quote Originally Posted by Averageman View Post
    I did, there doesn't seem to be a logical reason why not to run the dosages a bit high.
    Without labs, no one can give useful intel on that one. Many docs treat on lab values only, vs a combination of labs and subjective symptoms. Perhaps ask them what in your labs or other measures (BP, etc) was out of spec that they want you to return to prior dose a and be clear, subjectively you feel better.
    - Will

    General Performance/Fitness Advice for all

    www.BrinkZone.com


    “Those who do not view armed self defense as a basic human right, ignore the mass graves of those who died on their knees at the hands of tyrants.”

  5. #5
    Join Date
    Sep 2009
    Posts
    11
    Feedback Score
    0
    Jumping from 50 to 75 is frequently excessive. It’s a 50% dose increase.
    But, without numbers it’s all speculation.

    True that docs vary in how much focus they put on labs and symptoms.

    Many risks to being over replaced. One example, atrial fibrillation.

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •